Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

October 15, 2021Henry County, Tennessee

NWS Memphis, TN issued this special weather statement at Oct 15, 2021, 4:33 PM CDT for Henry County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2021, 4:33 PM CDT (21:33 UTC)
Expired
Oct 15, 2021, 5:00 PM CDT
In force
27 min
Issued by
NWS Memphis, TN
Hail
0.25 in
Wind
50

County Henry County, TN

The radar

The Ft Campbell radar (KHPX), 90 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS84 KMEG 152133
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
433 PM CDT Fri Oct 15 2021
 
TNZ004-022-152200-
Benton TN-Henry TN-
433 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northern Benton and
southeastern Henry Counties through 500 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or near Paris, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Paris, Springville, Big Sandy, Mansfield, Haigler Ridge, Sunnyside,
Van Dyke, Manleyville, Spring Creek and Old Springville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee.

&&

LAT...LON 3611 8821 3615 8821 3615 8830 3627 8835
      3639 8801 3637 8800 3635 8798 3627 8794
      3622 8795 3621 8794 3619 8793 3618 8792
TIME...MOT...LOC 2133Z 251DEG 36KT 3622 8823 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:19 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 15, 3:19 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
319 PM CDT Fri Oct 15 2021

.DISCUSSION...

Thunderstorms continue to develop along and ahead of a cold front
that currently stretches along the Ohio River southwestward
through Arkansas. A warm and unstable air mass is occurring ahead
of the front. The combination of daytime heating and dewpoints in
the upper 60s to lower 70s has led to 0-3 KM CAPE values of
greater than 150 J/KG and ML CAPE values around 1500 J/KG across
portions of Eastern Arkansas, West Tennessee, and North
Mississippi. The airmass will help aide severe thunderstorm
potential. However, low-level wind shear remains weak which will
limit the tornado threat. Although, can't totally rule a brief
tornado out especially in any bowing segments. Damaging winds will
be the main threat along with locally heavy rainfall. The current
Severe Thunderstorm Watch expires at 8 PM. The watch may need to
be extended southeastward spatially and with time as the
thunderstorms move east. The front will should move through the
entire Mid-South by the late evening hours.

Behind the front, much cooler air will filter into the region
and will bring temperatures that finally feel like autumn. This
weekend will be gorgeous across the area as surface high pressure
builds into the Mid-South. Highs will be in the upper 60s to lower
70s while the lows will drop down into the upper 30s to mid 40s.
Would not be surprised to see some frost in low-lying locations
Saturday Night and Sunday Night.

The surface high will begin to shift east Monday Night allowing
for temperatures to climb back into the mid and upper 70s for
highs.

Another cold front will sink into the region late Wednesday Night
into Thursday. Expect some showers and thunderstorms to occur ahead
of the front. High pressure will rebuild into the area behind the
front.

KRM

&&

.AVIATION...

Conds are gradually lifting toward VFR in advance of a cold front
approaching the region this afternoon. Scattered SHRAs are also
developing ahead of the front and expect this to continue this
afternoon. A line of SHRAs/TSRAs will organize along the front
and push across the Mid-South later this afternoon into this
evening. There will be ocnl IFR/MVFR conds in TSRAs with gusty
winds. Expect a few hours of widespread MVFR cigs behind the
front before skies clear out. Gusty NW winds will eventually
diminish after midnight before increasing again Saturday morning.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Oct 15, 4:15 AM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
415 AM CDT Fri Oct 15 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-161115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
415 AM CDT Fri Oct 15 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Strong to severe storms are possible today across much of the
Mid-South. The most likely time frame for strong to severe storms
will be during the late afternoon and early evening hours. The
most likely threat will be damaging winds although conditions are
also favorable for tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Oct 15, 3:23 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Fri Oct 15 2021

TNZ002-003-020-152100-
Weakley TN-Obion TN-Gibson TN-
323 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of Weakley, northern
Gibson and southeastern Obion Counties through 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rutherford, or 12 miles north of Trenton, moving northeast at 45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Martin, Dresden, Dyer, Greenfield, Gleason, Kenton, Rutherford,
Sharon, Matheny Grove, Sandhill, Ore Springs, Sidonia, Hyndsver, Good
Luck, Kimery, Ralston, Brundige, Currie, Pisgah and Tilghman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee.

&&

LAT...LON 3630 8852 3620 8853 3602 8905 3618 8915
      3646 8863
TIME...MOT...LOC 2022Z 241DEG 40KT 3614 8902

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

SWB
Special weather statement, Oct 15, 3:54 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
354 PM CDT Fri Oct 15 2021

ARZ026-027-152130-
Poinsett AR-Craighead AR-
354 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of south central
Craighead and central Poinsett Counties through 430 PM CDT...

At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weiner, or 7 miles northwest of Harrisburg, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jonesboro, Trumann, Marked Tree, Harrisburg, Bay, Weiner, Waldenburg,
Greenfield, Payneway, Hergett, Apt, Tulot, Valley View, Weona
Junction, Weona, Hatchie Coon, Gum Point, Maple Grove, Promised Land
and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
eastern Arkansas.

&&

LAT...LON 3546 9091 3568 9098 3587 9056 3550 9041
TIME...MOT...LOC 2054Z 252DEG 27KT 3560 9084

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SWB
Special weather statement, Oct 15, 4:25 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
425 PM CDT Fri Oct 15 2021

ARZ026>028-036-152200-
Poinsett AR-Craighead AR-Mississippi AR-Crittenden AR-
425 PM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of southeastern
Craighead, eastern Poinsett, northwestern Mississippi and north
central Crittenden Counties through 500 PM CDT...

At 425 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caraway to 8 miles west of Marked Tree.
Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Osceola, Trumann, Marked Tree, Lepanto, Caraway, Luxora, Wilson,
Tyronza, Keiser, Joiner, Dyess, Dell, Burdette, Gilmore, Bassett,
Marie, Little River, Etowah, Birdsong and Victoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
eastern Arkansas...and western Tennessee.

&&

LAT...LON 3587 9033 3586 8978 3574 8988 3576 8991
      3573 8996 3567 8994 3548 9009 3548 9011
      3544 9013 3542 9017 3538 9018 3552 9061
TIME...MOT...LOC 2125Z 278DEG 29KT 3580 9031 3552 9056

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SWB
Special weather statement, Oct 15, 4:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
433 PM CDT Fri Oct 15 2021

TNZ004-022-152200-
Benton TN-Henry TN-
433 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of northern Benton and
southeastern Henry Counties through 500 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or near Paris, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paris, Springville, Big Sandy, Mansfield, Haigler Ridge, Sunnyside,
Van Dyke, Manleyville, Spring Creek and Old Springville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee.

&&

LAT...LON 3611 8821 3615 8821 3615 8830 3627 8835
      3639 8801 3637 8800 3635 8798 3627 8794
      3622 8795 3621 8794 3619 8793 3618 8792
TIME...MOT...LOC 2133Z 251DEG 36KT 3622 8823

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 5:31 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica44 min
Oct 15, 5:56 PM CDTTornado WarningMEGDeSoto, Tunica18 min
Oct 15, 6:21 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica18 min
Oct 15, 6:56 PM CDTSpecial Weather StatementMEGMarshall34 min
Oct 15, 3:06 AM CDTAreal Flood AdvisoryMEGShelby3 hr
Oct 15, 3:23 PM CDTSpecial Weather StatementMEGWeakley37 min
Oct 15, 4:42 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton48 min
Oct 15, 4:55 PM CDTTornado WarningMEGLauderdale, Tipton23 min
Oct 15, 5:39 PM CDTSpecial Weather StatementMEGBenton36 min
Oct 15, 5:43 PM CDTSpecial Weather StatementMEGTipton47 min
Oct 15, 5:56 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison49 min
Oct 15, 6:28 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Haywood, Madison17 min
Oct 15, 6:43 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Gibson, Hardeman, Henderson, Madison47 min
Oct 15, 3:35 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett18 min
Oct 15, 3:54 PM CDTSpecial Weather StatementMEGCraighead, Poinsett36 min
Oct 15, 4:25 PM CDTSpecial Weather StatementMEGMississippi35 min
Oct 15, 4:46 PM CDTSevere Thunderstorm WarningMEGCross, Lee, St. Francis44 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.